Vital, Timely Care for Overdoses
A leading cause of death for people between the ages of 35 and 54 in the US falls under the category of accidental overdose. While alarming, it is also preventable.
If you believe someone you’re with has overdosed on the Central Coast, call 911 for severe symptoms or bring them in for emergency care at Dignity Health St. John's.
Dignity Health St. John's offers healing for the mind, body, and spirit for those who have experienced either an accidental or intentional drug or alcohol overdose.
Determining Serious Overdose Symptoms at Dignity Health St. John's
Symptoms depend on the specific substance taken. Overdoses can involve alcohol, prescription medicines, illegal drugs, or medications available over the counter.
Mild symptoms may cause the person to appear drowsy or unsteady. Serious overdose symptoms requiring emergency medical treatment include delusions, vomiting, difficulty breathing, seizures, tremors, and unconsciousness.
Our emergency care team at Dignity Health St. John's provide care with humankindness for Xanax overdose, heroin overdose, and any other type of accidental or intentional overdose. Care, dignity, and respect is our treatment philosophy.
Drug Overdose Prevention & Treatment
If you or a loved one uses drugs or alcohol, or a combination of both, we can help you prevent overdose. Other risks, such as mental health issues, poor health, and injecting drugs, make you more likely to have an overdose.
If you believe someone has overdosed, call 911. Until medical help arrives, you can provide first aid by taking these steps:
- Comfort the person.
- Try to pinpoint the substance the person took by collecting containers, equipment, or vomit.
- Prevent the person from taking any more of the substance, keeping your safety in mind.
- Check the person’s pulse and breathing, performing cardiopulmonary resuscitation (CPR) if needed. If not, lay the person on the side.
Are you concerned about your or someone you love’s risk of overdose? Find a Doctor at Dignity Health St. John's to talk to a health care professional about lifestyle changes and treatments to help avoid overdose.